Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 3, 2008, 10:49 AM CST for 10 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 10:49 AM CST (16:49 UTC)
- Expired
- Dec 3, 2008, 3:07 PM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -705 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 031649 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1049 AM CST WED DEC 3 2008 TXZ232>234-241>247-040000- /O.NEW.KCRP.WI.Y.0030.081203T1649Z-081204T0000Z/ BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS- REFUGIO-CALHOUN- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 1049 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON AS THE COLD FRONT NEARS AND THE STRONG LOW LEVEL JET MOVES TO OUR EAST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ KRR
1 follow-up statement
000 WWUS74 KCRP 032107 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 307 PM CST WED DEC 3 2008 TXZ232>234-241>247-032215- /O.CAN.KCRP.WI.Y.0030.000000T0000Z-081204T0000Z/ BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS- REFUGIO-CALHOUN- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 307 PM CST WED DEC 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA ACROSS THE REGION THIS AFTERNOON AHEAD OF A COLD FRONT. THEREFORE...THE WIND ADVISORY WAS CANCELLED. $$ KRR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 3, 9:53 AM CST, 56 minutes earlier.
Area forecast discussion, Dec 3, 9:53 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 AM CST WED DEC 3 2008
.DISCUSSION...MAIN FORECAST ISSUE TODAY WILL BE THE WIND. KCRP
SOUNDING AND 88D VWP INDICATED 50 KNOTS OFF THE DECK...DRAWN NWD
AHEAD OF THE SFC LOW IN NORTH TEXAS. HOWEVER THIS LOW LVL JET WILL
SHIFT QUICKLY EAST BY EARLY AFTERNOON...THUS WINDS SHOULD PEAK
AROUND MIDDAY AND SHOW SOME DECLINE IN THE AFTERNOON. HOWEVER THE
CHALLENGE IS WILL WE REACH WIND ADVISORY CRITERIA OVER THE EASTERN
COUNTIES OR NOT. ALL OF THE AVAILABLE MOS GUIDANCE AND RAW MODEL
DATA SUGGESTS OUR WINDS WILL PEAK JUST BELOW WIND ADVISORY
CRITERIA BUT IT WILL BE CLOSE. WILL BE MONITORING THE WINDS
CLOSELY AND WILL POST AN ADVISORY IF WE SEE WINDS REACH OR EXCEED
THE 25-35 MPH WITH HIGH GUSTS CRITERIA. OTHERWISE TEMPERATURES
WILL BE WARM REACHING THE MID 80S THIS AFTERNOON.
THE STRONG CAP WILL LIMITED PRECIPITATION CHANCES TODAY...HOWEVER
BY THIS EVENING THE CAP WILL ERODE PRETTY SIGNIFICANTLY AS S/W
AND COLD MID LVL AIRMASS MOVES THROUGH. H7 TEMPS DROP FROM +10C
THIS MORNING TO NEAR ZERO BY 06Z TONIGHT. THUS WILL MAINTAIN LOW
END CHC POPS FOR THE NORTHEAST ZONES TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 532 AM CST WED DEC 3 2008/
DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
AVIATION...12Z CRP SOUNDING SHOWS STRONG SOUTHERLY WINDS AT 50
KNOTS 1500 FEET OFF THE DECK. NON-CONVECTIVE LOW-LEVEL WIND SHEAR
WILL BE THE MAIN ISSUE THIS MORNING FOR THE KALI/KCRP/KVCT
TERMINAL AERODROMES. THE LLJ CORE WILL SHIFT OFFSHORE LATER THIS
MORNING WITH GUSTY SOUTHERLY SURFACE WINDS BETWEEN 30-35 KNOTS
COMMENCING BY 16Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS
SOUTH TEXAS TODAY. A COLD FRONT WILL PUSH THROUGH SOUTH TEXAS
BETWEEN 03Z-06Z TONIGHT. TAIL END OF CONVECTION MAY AFFECT THE
KVCT TERMINAL AERODROME BETWEEN 04Z-06Z. OTHERWISE...VFR
CONDITIONS WITH MODERATE TO STRONG NORTHERLY WINDS WILL DEVELOP
ACROSS THE REGION AFTER 06Z TONIGHT.
PREV DISCUSSION... /ISSUED 351 AM CST WED DEC 3 2008/
SHORT TERM (TODAY THROUGH THURSDAY)...A DEEP SURFACE CYCLONE WILL
CONTINUE TO TRAVERSE ACROSS THE RED RIVER TODAY WITH WINDS
INCREASING OVER SOUTH TEXAS AND GRADUALLY VEERING AS A RESULT. THE
GFS/NAM PROG THE 45-50 KNOT LLVL JET CORE CURRENTLY OVER THE
SOUTHERN COASTAL BEND TO TRANSLATE OFFSHORE BY 18Z. EVEN THOUGH
WINDY CONDITIONS WILL PREVAIL OVER THE EASTERN PORTIONS OF THE CWA
TODAY...THE JET CORE TRANSLATING OFFSHORE SHOULD PRECLUDE THE NEED
FOR A WIND ADVISORY ISSUANCE. VEERING BOUNDARY LAYER FLOW WILL
LEAD TO STRONG WAA AND WILL SUBSEQUENTLY RESULT IN AFTERNOON HIGH
TEMPERATURES IN THE LOW TO MID 80S...WHICH IS 10-13 DEGREES ABOVE
NORMAL. A COLD FRONT ASSOCIATED WITH THE SURFACE CYCLONE WILL PUSH
THROUGH SOUTH TEXAS THIS EVENING...AND SHOULD BE LOCATED ALONG THE
COAST BY MIDNIGHT TONIGHT. VEERING WINDS AHEAD OF THE FRONT DOES
NOT BODE WELL FOR PRECIPITATION CHANCES ALONG THE FRONT.
HOWEVER...WENT WITH CHANCE POPS ACROSS THE EXTREME NORTHEASTERN
CWA FOR THE 00Z-06Z PERIOD TONIGHT GIVEN THE FLANK OF THE
CONVECTIVE LINE EXPECTED TO PUSH THROUGH HGX MAY SKIRT THE
VICTORIA CROSSROADS. MUCH COOLER AIR WILL THEN RAPIDLY FILTER INTO
THE REGION BEHIND THE FRONT WITH LOWS EXPECTED TO DROP TO THE
UPPER 40S EARLY THURSDAY MORNING...WHICH IS SLIGHTLY BELOW NORMAL.
COOL CONDITIONS WILL CONTINUE INTO THURSDAY AS THE CP AIR MASS
REMAINS IN CONTROL OF SOUTH TEXAS WEATHER. THURSDAY AFTERNOON HIGH
TEMPS WILL ONLY REACH THE MID 60S WEST OF INTERSTATE 37...WITH LOW
60S EXPECTED EAST OF I-37.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...THE GFS PROGS
ISENTROPIC LIFT AT THE 295-305K ISENTROPIC LEVELS FRI WITH
CONDENSATION PRESSURE DEFICITS AT 295K SUPPORTIVE OF LGT RAIN OVR
THE SERN CWFA/COASTAL WATERS...AND CONFINED TO THE COASTAL WATERS
FRI NGT. THE GFS/ECMWF/NOGAPS GENERALLY CONSISTENT WITH THE
TIMING/PSN AN UPPER SYSTEM TO DEVELOP OVR THE MIDWEST/ERN CONUS
FRI/SAT. CONCUR WITH THE GFS THAT A CORRESPONDING WEAK FRONT/
REINFORCING SURGE OF SFC HIGH PRESSURE WL ENTER THE REGION BY SUN.
THE GFS PROGS ISENTROPIC LIFT AGAIN LATE SUN/MON. WL FCST CLOUDS
YET WL NOT INTRODUCE PCPN FOR THAT PERIOD. THE GFS/ECMWF/NOGAPS
DIVERGE WITH RESPECT TO THE TIMING/PSN OF ANOTHER UPPER SYSTEM
NEAR THE END OF THE PERIOD...WITH THE NOGAPS MAINTAINING THE
SYSTEM QUASI-STATIONARY NEAR THE FOUR CORNERS REGION TUE. ALTHOUGH
THE GFS/ECMWF MAINTAIN NEARLY THE SAME LONGITUDINAL PSN (OVR THE
CNTRL CONUS) TUE...THE GFS MAINTAINS A PROGRESSIVE SYSTEM WHILE
THE ECMWF DEVELOPS A CUT OFF LOW OVR TX. CONCUR WITH THE
SURROUNDING OFFICES AND RENDER A FCST SIMILAR TO THE GFS...WHICH
PROGS A FROPA TUE...ALTHOUGH CONFIDENCE IS LOW.
MARINE (TODAY THROUGH THURSDAY)...ONSHORE SCA WINDS WILL CONTINUE
OVER THE COASTAL WATERS TODAY AS LOW PRESSURE MOVES ACROSS NORTH
TEXAS AND TIGHTENS THE PRESSURE GRADIENT OVER THE WESTERN GULF.
WINDS OVER THE BAYS SHOULD SUBSIDE TO BELOW SCA CRITERION AROUND
SUNSET. HOWEVER...WINDS OVER THE GULF SHOULD ONLY SUBSIDE BRIEFLY
TONIGHT TO BELOW SCA CRITERION BETWEEN 9PM CST AND 12AM CST AHEAD OF
AN APPROACHING COLD FRONT. STILL...SEAS WILL REMAIN BETWEEN 9-10
FEET DURING THIS PERIOD. THE FRONT WILL THEN PUSH OFFSHORE AFTER
MIDNIGHT WITH OFFSHORE SCA WINDS DEVELOPING IN ITS WAKE...AND
CONTINUING THOUGH NOON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 51 62 48 57 / 10 10 10 10 30
VICTORIA 81 47 60 37 56 / 10 30 10 10 10
LAREDO 87 50 66 46 53 / 0 0 0 10 20
ALICE 86 48 66 44 55 / 10 10 0 10 20
ROCKPORT 81 51 61 47 57 / 10 20 10 10 20
COTULLA 82 44 66 40 53 / 0 0 0 10 10
KINGSVILLE 84 48 64 46 56 / 10 10 10 10 30
NAVY CORPUS 82 53 62 53 60 / 10 10 10 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
&&
JM/75...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Dec 3, 5:35 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 535 AM CST WED DEC 3 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 535 AM CST WED DEC 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OVER THE BAYS TODAY. IN ADDITION...SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER THE GULF THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS EXPECTED THURSDAY OVER THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:16 PM CST | Small Craft Advisory | CRP | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.